MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION; STENT, URETERAL
Model Number M0061902220
Medical Device Problem Codes Calcified (1077); Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a previously implanted tria ureteral stent was used removed from a patient during ureteral stent removal procedure performed in the ureter on (b)(6) 2019.The exact implant date was not provided.According to the complainant, the stent was implanted for 2 months and was explanted on (b)(6) 2019, when the planned stent removal procedure was performed, the stent was found to have black discoloration.It was noticed that the stent was calcified around the bladder side and was occluded.Reportedly, the physician had to cut the bladder side of the stent with a cooper and a guidewire was inserted through the stent to remove the stent from the patient.Another tria ureteral stent was implanted and successfully completed the procedure.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.
 
Additional Manufacturer Narrative
Problem code and device code 1077 captures the reportable event of stent calcified.Problem code and device code 2423 captures the reportable event of stent obstruction of flow.Device returned and product aanalysis completed.A tria ureteral stent was returned for analysis.A visual evaluation of the returned device revealed that there was encrsustation/calcification outside and inside several locations of the stent.The stent returned with surface blackened at the proximal section.However, the lumen of the stent on the proximal and distal end does not look obstructed.A functional inspection was performed, mandrel 0.038" was inserted through the stent and not resistance was met during its advancing.Based on product analysis, the stent received with encrustation/calcification outside and inside at several locations and the directions for use states in the section of adverse events : "adverse events associated with retrograde or antegrade positioned indwelling ureteral stents include but are not limited to: occlusion/obstruction, encrustation, stone formation." there is no evidence that the device was not used in accordance with the dfu/label.Therefore, 'known inherent risk of device' is selected for the most probable cause for the complaint.A review of the device history record (dhr) confirmed that the accepted device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description

Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8857203
Report Number3005099803-2019-03930
Device Sequence Number2397269
Product Code FAD
UDI-Device Identifier08714729937845
UDI-Public08714729937845
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2022
Device Model NumberM0061902220
Device Catalogue Number190222
Device Lot Number0023362042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1